Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 27, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 18, 2001, 5:24 PM CDT for Kaufman County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 18, 2001, 5:24 PM CDT (22:24 UTC)
- Expired
- Aug 18, 2001, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 92 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2614 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 182226 FFWFTW TXC257-190030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 524 PM CDT SAT AUG 18 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... KAUFMAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 730 PM CDT * AT 524 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN HAD FALLEN IN SOUTHERN KAUFMAN COUNTY BETWEEN KAUFMAN...ROSSER ...AND KEMP. RADAR ESTIMATES IN EXCESS OF 3 INCHES OF RAIN HAD FALLEN OVER THE SOUTHERN PART OF THE COUNTY. ADDITIONAL HEAVY RAINFALL IS EXPECTED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3260 9654 3229 9641 3238 9604 3260 9608
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 2:55 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 18, 2:55 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 255 PM CDT SAT AUG 18 2001 MAIN CONCERN IS IN SHORT TERM WITH REGARD TO PRECIPITATION CHANCES. OUTFLOW BOUNDARY EXTENDS ACROSS THE SOUTHERN PORTION OF THE CWA AND APPEARS TO BE DISSIPATING. A FEW THUNDERSTORMS CONTINUE TO BACK-BUILD/REDEVELOP NORTH OF THE BOUNDARY FROM TERRELL TO TYLER. OTHERWISE REMAINDER OF CWA IS PRECIPITATION FREE. LITTLE IN THE WAY OF LOW OR UPPER LEVEL FORCING FOR UPWARD VERTICAL MOTION IS EXPECTED OVERNIGHT...SO AFTER SUNSET THUNDERSTORM ACTIVITY SHOULD GRADUALLY DIMINISH. WITH ALL THIS IN MIND WILL FORECAST ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MOST AREAS THIS EVENING. IF STORMS CAN BECOME BOUNDARY LAYER BASED THERE IS JUST ENOUGH VERTICAL SHEAR AND INSTABILITY FOR ISOLATED SEVERE. A COLD FRONT WILL MOVE INTO NORTHERN AREAS EARLY SUNDAY BEFORE WASHING OUT. MODEL FORECASTS HAVE SHOWN RUN TO RUN CONSISTENCY IN DEPICTING MINIMAL LOWER-MID LEVEL FORCING ASSOCIATED WITH THIS FEATURE. THUS ANY THUNDERSTORM ACTIVITY WILL REMAIN RATHER ISOLATED AT BEST. A WARMING TREND SHOULD BEGIN ON SUNDAY ESPECIALLY IN AREAS THAT HAVE NOT RECEIVED MUCH RAIN THE PAST FEW DAYS. A RETURN TO HOT DRY CONDITIONS IS EXPECTED THROUGH MUCH OF NEXT WEEK. DFW 74/97/75/98 1000 ACT 75/101/77/102 1000 .FWD...NONE. 9
In the hours before
Special weather statement, Aug 18, 11:58 AM CDT, 5 hours 26 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-182100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1158 AM CDT SAT AUG 18 2001 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE MOST NUMEROUS ALONG AND SOUTH OF A HAMILTON...HILLSBORO...TO CANTON LINE. CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT FORM.
Special weather statement, Aug 18, 4:05 PM CDT, 1 hour 19 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-190200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 405 PM CDT SAT AUG 18 2001 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TONIGHT. THUNDERSTORMS WILL BE MOST NUMEROUS ALONG AND SOUTH OF A GLEN ROSE...WAXAHACHIE...TO EMORY LINE. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED TONIGHT DUE TO WEAK LOW LEVEL FORCING. HOWEVER...THE ATMOSPHERE WILL REMAIN QUITE UNSTABLE AND A FEW STORMS COULD BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE FROM LARGE HAIL AND DAMAGING DOWNBURST WINDS.
Local storm report, Aug 18, 4:57 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
457 PM CDT SAT AUG 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0329 PM KEMP TX 0.75 INCH HAIL
08/18/01 KAUFMAN DIME SIZED HAIL IN KEMP.
REPORTED BY SHERIFFS
OFFICE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:14 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 61 min |
| Aug 18, 3:35 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 55 min |
| Aug 18, 5:34 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 56 min |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.